MAUDE Adverse Event Report: COOK IRELAND LTD GEENEN PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD GEENEN PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number GPSO-5-7
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
1 device of gpso-5-7 lot number c1108774 was not returned to cirl for evaluation.As the device has not been returned the cause of the complaint could not be conclusively determined.As we cannot replicate the clinical conditions ,patients anatomy or use conditions we can not conclusively determine the root cause of the complaint.The customer complaint was confirmed based on the customers¿ testimony.Document review a review of the manufacturing records for the gpso-5-7 device involved in this complaint did not reveal any discrepancies related to the complaint issue a review of manufacturing records of component lot numbers revealed no discrepancies related to complaint issue prior to distribution, gpso-5-7 devices are subjected to visual inspection and functional checks to ensure device integrity.According to the instructions for use, the user is advised as follows: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The precaution section of ifu states that "this device should not be left indwelling for more than three months or as directed by a physician.Periodic evaluation is recommended".In the potential complications section of ifu it also states ¿those associated with ercp include, but are not limited to: pancreatitis ¿ the cause of the complaint could not be conclusively determined.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
During an ercp dr.(b)(6) was placing a gpso in the pancreatic duct to prevent a post ercp pancreatitis.4 days after the pancreatic stent was removed the patient got an acute pancreatitis.The patient had severe pancreatitis with prolonged hospitalization, development of a relative stenosis of the bile duct and the pancreatic duct in the pancreatic head swelling and relative duodenal stenosis.
 
Additional Manufacturer Narrative
A 1 device of gpso-5-7 lot number c1108774 was not returned to (b)(4) for evaluation.As the device has not been returned a document based evaluation was carried out.The root cause of this complaint was conclusively determined - per ifu, the intended use of the geenan pancreatic stents is: this device is use to drain obstructed pancreatic ducts.Per complaint description: ¿dr.(b)(6) was placing a gpso in the pancreatic duct to prevent a post ercp pancreatitis¿ which is a prophylactic action.The duct was not obstructed prior to stent placement, therefore this stent was used for an off-label indication." a review of the manufacturing records for the gpso-5-7 device involved in this complaint did not reveal any discrepancies related to the complaint issue a review of manufacturing records of component lot numbers revealed no discrepancies related to complaint issue prior to distribution, gpso-5-7 devices are subjected to visual inspection and functional checks to ensure device integrity.According to the instructions for use, the user is advised as follows: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The precaution section of ifu states that "this device should not be left indwelling for more than three months or as directed by a physician.Periodic evaluation is recommended".In the potential complications section of ifu it also states ¿those associated with ercp include, but are not limited to: pancreatitis ¿ the cause of the complaint could be conclusively determined as off label use.
 
Event or Problem Description
This follow up report is being submitted due to a re-review of the complaint information and the determination of a root cause.Initial event description submitted as follows: during an ercp dr.(b)(6) was placing a gpso in the pancreatic duct to prevent a post ercp pancreatitis.4 days after the pancreatic stent was removed the patient got an acute pancreatitis.The patient had severe pancreatitis with prolonged hospitalization, development of a relative stenosis of the bile duct and the pancreatic duct in the pancreatic head swelling and relative duodenal stenosis.

Brand Name
GEENEN PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5436083
Report Number3001845648-2016-00036
Device Sequence Number508381
Product Code FGE
UDI-Device Identifier00827002221130
UDI-Public(01)00827002221130(17)180508(10)C1108774
Combination Product (Y/N)N
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGPSO-5-7
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/15/2016
Supplement Report FDA Received Date03/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;